Getting Off of Birth Control!

on Jun 07, 2016 @ 03:00 pm

Hey ladies!! 
So I started taking birth control 2-3 years ago to control my acne and since than it has only gotten worse and I switched 3 times! At this point I just want to get off of birth control since I find no other use for it, but before I get off I am going to see the dermatologist.. have any of you girls came off birth control? and what was your experiences?? how long until my hormones go back to normal?? Thank you kindly loves. 

7 Replies

. on Jun 07, 2016 @ 04:30 pm

I have gone on and off BCP on and off a few years back. I normally go back to normal by my next cycle. My body just can't handle BCP, it makes me feel sick all the time and I don't feel good on them. That's why I have to try different ones. As soon as I get off, I feel better and normal again. The next cycle just go right back to normal.

In terms of Birth Control side of it, it is effective immediately once you are off, you are not protected from getting pregnant anymore. (just an FYI) I knew someone that got pregnant right on the first day she got off the pills. I think she had a lot of problems with that pregnancy. So, in case you are trying, I would wait about month or longer before trying after on BCP.

Thank you! on Jun 07, 2016 @ 04:59 pm

@jujusamples thank you so much you were very helpful! And no I don't want any babies at the moment lol

Ugh on Jun 07, 2016 @ 06:21 pm

I have no idea....I've been on BCP for...16 or 17 years now! Tricyclen the entire time - I had acne and super bad cramps beforehand (i.e. in bed for 2-3 days because the pain was so bad). I'm terrified to come off them whenever I hit menopause!

Good luck, and hopefully you can find one that helps you!

:) on Jun 07, 2016 @ 09:58 pm

I tried that one too it was good not too strong but I still broke out towards hitting a yr into it! I think it is just not for me but thank you so much :) @crystaljam

... on Jun 13, 2016 @ 10:31 pm

I've heard that birth control isn't good to be on for a long period of time.. increases your chances of breast cancer.

I do know of people who have use pro active for their acne and were successful

a year! on Jun 17, 2016 @ 10:51 am

I was on birth control for 15 years before coming off. While on birth control, my skin was PERFECT. I got ONE zit a month - always in the center of my chin, and always 2-3 days before my cycle!

Cycles were short and light - 2-3 days of very light flow.

The first few cycles off the pill were fairly similar to cycles on the pill. Then my cycle started getting longer and longer (it went from 28 days to stabilizing at 35 days). My actual period is now 4-6 days and a couple of those days are HEAVY flow. My skin is also pretty variable now - I break out often and badly - about 10 zits a month. I have been off the pill for 18 months, and I still miss it. To answer your question - it took about 12 months off the pill for my body to regulate.

If you are concerned about acne but do not want to be on hormones, ask your doctor about Clindoxyl gel or Benzaclin - both are applied to the face at bedtime. You could also ask about minocycline - an antibiotic that targets the bacteria that cause acne.

Best wishes!


on Jul 08, 2016 @ 02:59 pm

I started taking BC a few years back to control my breakouts, and I have found it helpful, especially around the chin area. During the week that I stop taking BC they always reemerge! I'm surprised that BC actually *worsened* your skin since it should help balance your hormone levels.

Leave A Reply

Your Reply:


Join Our Newsletter

Stay in the loop for the latest news, contests, deals and more!